MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE I/A HANDPIECE TIP; CATHETER, IRRIGATION

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE I/A HANDPIECE TIP; CATHETER, IRRIGATION
Catalog Number 8065752066
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the tip was bent at the time of opening before surgery.The procedure type was unknown.The surgery was completed on the same day after replacing the product with another one.There was no information about patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No technical inquiries were received from the customer.One opened phacoemulsification tip (phaco tip) loose in a blister was received for the report of bent tip when opening.The returned sample was visually inspected and was found to be non-conforming with phaco tip was observed to be bent at cone to cannula transition area.Wear observed on threads, back of flange, or nut corners, consistent with threading on handpiece.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a nonconformance review of the reported lot.Two non-conformances were found for phaco bent tip.These non-conformances could have potentially contributed to the reported event of bent phaco tip.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.The returned sample is visually non-conforming with the bent tip; therefore, bent tip when opening was confirmed; however, how and when the phaco tip became bent could not be determined.Most likely root cause is handling during placement of the phaco tip onto the handpiece.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All phaco tips are 100% visually inspected by trained operators using 30x magnification during the manufacturing process.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
I/A HANDPIECE TIP
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23766501
Report Number2523835-2025-01287
Device Sequence Number9710446
Product Code GBX
UDI-Device Identifier00380657520664
UDI-Public(01)00380657520664(17)290831(11)240911(10)17237R
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910245
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752066
Device Lot Number17237R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer03/29/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown